Colorado, 2010

Tornadoes and Hail in Colorado, July 15, 2010

July 15, 2010 · NWS PUB · 13 events in 4 counties and zones

and a couple of short-lived tornadoes over portions of eastern Colorado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe thunderstorms generated hail up to the size of quarters...wind gusts to around 70 mph...and a couple of short-lived tornadoes over portions of eastern Colorado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 15, 1:26 PM MST, 37 minutes earlier.

Area forecast discussion, Jul 15, 1:26 PM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT THU JUL 15 2010

.SHORT TERM...
(TONIGHT AND FRIDAY)

...MAIN SHORT TERM CONCERN REMAIN SEVERE THUNDERSTORM POTENTIAL
ACROSS THE PLAINS THROUGH THIS EVENING...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
GENERALLY WEAK WESTERLY FLOW ALOFT ACROSS THE STATE AS UPPER LEVEL
RIDGING ACROSS THE SOUTHERN HIGH PLAINS THROUGH THE DESERT SW IS
EXPANDING INTO THE SOUTHERN GREAT BASIN REGION ATTM. WATER VAPOR
IMAGERY ALSO INDICATING VERY DRY AIR EMBEDDED WITHIN THE FLOW
ALOFT...SAVE ALONG WITH COLORADO AND NEW MEXICO BORDER...WITH
MONSOONAL MOISTURE PLUME SHUNTED TO THE SOUTH AND EAST OF THE
STATE. LOW LEVEL MOISTURE...HOWEVER IS IN PLACE ACROSS THE EASTERN
PLAINS WITH CURRENT DEW PTS IN THE MID 50S TO MID 80S...WITH DEW PTS
IN THE MID 20S TO MID 40S ACROSS THE HIGHER TERRAIN AND HIGH VALLEYS
ATTM. REGIONAL SATELLITE AND RADARS INDICATING CU BUILDING ACROSS
THE HIGHER TERRAIN WITH A FEW ECHOES ACROSS THE SOUTHEASTERN MTS
ATTM.

THIS AFTERNOON AND TONIGHT...CURRENT AND PROGGED CAPES ACROSS THE
EASTERN PLAINS ARE BETWEEN 1500-3000 J/KG. LOW LEVEL UPSLOPE
INCREASES ACROSS THE PLAINS THROUGH THE LATE AFTERNOON WITH LOWERING
PRESSURES ACROSS THE HIGH TERRAIN...AND COMBINED WITH 20-25KT
WESTERLY FLOW ALOFT...WILL ALLOW FOR POTENTIAL OF A FEW SUPER CELLS
WITH BULK SHEARS BETWEEN 30-40KTS THROUGH THE LATE EVENING.
HOWEVER...THE DRIER WESTERLY FLOW ALOFT IS HELPING TO MIX OUT LOW
LEVEL MOISTURE ACROSS THE EASTERN MTS (LXV AND LAKE GEORGE RAWS DEW
PTS MIXED FROM MID 40S AND MID 50S TO THE LOWER 20S AND MID 30S FROM
16Z TO 18Z) AND WITH NO EVIDENT SHORT WAVE TO HELP INITIATE
CONVECTION...WILL NEED RELAY ON SOLAR HEATING. CONVECTIVE TEMPS
ACROSS THE PLAINS ARE IN THE UPPER 80S TO MID 90S WHICH WITH THE
MORNING CLOUDS AND INCREASING LOW LEVEL UPSLOPE MAY NOT BE
MET...ESPECIALLY ACROSS THE FAR SE PLAINS. WITH THAT SAID AND
CONVECTION ALREADY UNDERWAY ACROSS THE SOUTHEASTERN MTS...SHOULD SEE
ISOLATED TO SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE
EASTERN MTS...WITH STORMS MOVING OFF THE HIGHER TERRAIN HELPING TO
FIRE A FEW SEVERE THUNDERSTORMS ACROSS THE IMMEDIATE ADJACENT PLAINS
THROUGH THE EARLY EVENING. MAIN THREATS FROM THE SEVERE STORMS WILL
BE LARGE HAIL UP TO 1.5 INCHES IN DIAMETER ALONG WITH LOCALLY HEAVY
RAINFALL AND GUSTY WINDS UP TO 50 MPH POSSIBLE WITH ALL STORMS
THROUGH THE EVENING. ANY CONVECTION SHOULD DIMINISH WITH THE SUN AND
WITH DRY WESTERLY FLOW ALOFT...SHOULD CLEARING FROM SEE WEST TO EAST
THROUGH THE OVERNIGHT.

FRIDAY...UPPER LEVEL RIDGING ACROSS THE DESERT SW AND SOUTHERN GREAT
BASIN CONTINUES TO BUILD INTO WESTERN COLORADO ALLOWING FOR
CONTINUED WARMING AND DRYING ALOFT WITH H7 TEMPS PROGGED BETWEEN 16C
AND 20C...WARMEST ACROSS THE WESTERN HALF OF THE AREA. WITH THE
WARMING ALOFT AND STRONG MID JULY SUNSHINE SHOULD SEE HIGHS WARMING
BACK INTO THE 90S AND LOWER 100S ACROSS THE PLAINS WITH LOW LEVEL
MOISTURE PROGGED TO MIX OUT ACROSS THE NORTHERN HALF OF THE AREA
THROUGH THE LATE MORNING. THERE HOWEVER LOOKS TO BE ENOUGH MOISTURE
REMAINING ACROSS SOUTHEASTERN MTS AND FAR SE PLAINS...COMBINED WITH
SOLAR HEATING...WITH PRODUCE ISOLATED TO SCATTERED AFTERNOON
THUNDERSTORMS MOST NUMEROUS ACROSS THE SE MTS WITH A FEW STRONGER
STORMS POSSIBLE WITH CAPES VALUES PROGGED BETWEEN 800-1200 J/KG.
ANY CONVECTION ELSEWHERE WILL BE HIGHER BASED...WITH MORE WIND THAN
RAINFALL EXPECTED. -MW

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

THE UPR RIDGE WL BE CENTERED OVR NERN AZ THRU SUN...THEN SHIFTING
EASTWARD MON AND TUE...BECOMING CENTERED OVR THE CENTRAL PLAINS STATES
TUE. SO FOR SAT AND SUN THE FLOW ALOFT OVR THE CWA WL BE NWRLY
WITH A FEW SHRTWV TROFS MOVING OVR THE RIDGE AND BRUSHING BY NERN
CO AND RE-ENFORCING THE LOW LEVEL UPSLOPE FLOW OVR THE SERN
PLAINS. THERE WL LIKELY BE ENOUGH MSTR OVR THE AREA SAT AND SUN TO
SEE SOME ISOLD PCPN DEVELOP...ESPECIALLY OVR AND NR THE MTS. WITH
THE RIDGE SHIFTING EASTWARD NEXT WEEK AND A TROF MOVES INTO THE
PAC NW...THE FLOW ALOFT OVR THE AREA WL BECOME SWRLY. BEGINNING
LATE MON IT LOOKS LIKE A PLUME OF MSTR WL BE STREAMING ACRS THE
FORECAST AREA THROUGH THU. THE AVAILABLE MSTR IN ADDITION TO
DAYTIME HEATING AND OCNL SHRTWV TROFS MOVING THRU THE FLOW OVR THE
AREA...SHOULD LEAD TO THE POTENTIAL FOR DAILY CHANCES FOR SHOWERS
AND STORMS...WITH THE BEST CHANCES BEING OVR AND NR THE HYR TRRN.
ABOVE NORMAL TEMPERATURES WILL CONTINUE EACH DAY. HIGHS OVR THE
SERN PLAINS WL RANGE FROM THE MID 90S TO AROUND 104.

&&

.AVIATION...ISOLATED TO SCATTERED CONVECTION CAN BE EXPECTED ACROSS
THE EASTERN MTS AND PLAINS...WITH A SEVERE STORMS POSSIBLE ACROSS
THE PLAINS AS ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE...WITH
COS HAVING THE BEST CHANCE OF SEEING STORMS. LOCAL MVFR CONDITIONS
AND ISOLATED IFR CIGS POSSIBLE NEAR STORM...ESPECIALLY ACROSS THE
EASTERN PLAINS...ALONG WITH LARGE HAIL...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. CONVECTION TO DIMINISH WITH SUNSET WITH SKIES
CLEARING FROM WEST TO EAST OVERNIGHT. VFR CONDITIONS EXPECTED FOR
ALL TAF SITES ON FRIDAY...WITH AFTERNOON CONVECTION CONFINED TO
MAINLY THE SOUTHEASTERN MTS AND FAR SE PLAINS. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/28
Hazardous weather outlook, Jul 15, 5:50 AM MST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MDT THU JUL 15 2010

COZ058>089-093>099-161300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
650 AM MDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN
MOUNTAINS AND PLAINS THIS AFTERNOON AND EVENING.  THE FAR SOUTHEAST
PLAINS COULD EVEN A SEE A FEW THUNDERSTORMS DURING THE MORNING HOURS.

A FEW OF THE STORMS THAT DEVELOP ALONG AND EAST OF THE MOUNTAINS
DURING THE AFTERNOON AND EVENING HOURS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH THE PRIMARY STORM THREATS BEING LARGE
HAIL...HEAVY RAIN...GUSTY WINDS AND LIGHTNING.

THUNDERSTORM ACTIVITY OVER THE WESTERN MOUNTAIN AREAS TODAY WILL BE
MUCH MORE ISOLATED THAN AREAS FARTHER EAST.  PRIMARY STORM THREATS
ASSOCIATED WITH THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...CAPABLE OF
PRODUCING HAZARDOUS LIGHTNING...GUSTY WINDS...LOCALLY HEAVY
RAINFALL AND LOCALIZED HAIL AROUND 1 INCH IN DIAMETER WITH THE
STRONGER STORMS WILL BE POSSIBLE FROM FRIDAY INTO NEXT MONDAY.

INCREASED ATMOSPHERIC MOISTURE MEANS THAT ISOLATED TO SCATTERED
THUNDERSTORMS SHOULD BE NOTED(ESPECIALLY MOUNTAIN AND WESTERN
SECTIONS) FROM LATER MONDAY INTO NEXT WEDNESDAY. THE PRIMARY
THREATS WITH THESE STORMS FROM LATER MONDAY INTO NEXT WEDNESDAY WILL
ONCE AGAIN BE HAZARDOUS LIGHTNING...GUSTY WINDS...LOCALLY HEAVY
RAINFALL AND LOCALIZED HAIL AROUND 1 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 200 PM MDT TODAY OVER THE PLAINS.

In the hours before

Special weather statement, Jul 15, 12:00 PM MST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
100 PM MDT THU JUL 15 2010

COZ074-088-151930-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
100 PM MDT THU JUL 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SEGUNDO...OR 24 MILES
SOUTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN LAS ANIMAS COUNTY.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 15, 12:50 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT THU JUL 15 2010

COZ074-088-152015-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
150 PM MDT THU JUL 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GULNARE...OR 21 MILES WEST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  GULNARE.
  BONCARBO.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU
Special weather statement, Jul 15, 1:37 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT THU JUL 15 2010

COZ074-088-152100-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
237 PM MDT THU JUL 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SEGUNDO...OR 17 MILES WEST OF TRINIDAD...
WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN LAS
ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU

The radar

The Pueblo radar (KPUX), 70 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

6 hail, 5 thunderstorm wind, 2 tornado. Local standard time, as filed.

Hail, El Paso

When
July 15, 2:03 PM MST to 2:08 PM MST
Where
El Paso County, 0.69 mi N of Peyton
Measured
1 in hail
Reported by
Public
Coordinates
39.040, -104.480

Hail, El Paso

When
July 15, 2:11 PM MST to 2:16 PM MST
Where
El Paso County, 0.87 mi NE of Peyton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.040, -104.470

Hail, El Paso

When
July 15, 2:20 PM MST to 2:25 PM MST
Where
El Paso County, 0.69 mi S of Peyton
Measured
1 in hail
Reported by
Public
Coordinates
39.020, -104.480

Hail, El Paso

When
July 15, 2:28 PM MST to 2:33 PM MST
Where
El Paso County, 6.68 mi SE of Peyton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.950, -104.410

Hail, El Paso

When
July 15, 2:43 PM MST to 2:48 PM MST
Where
El Paso County, 6.58 mi NNW of Ellicott
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.430

Thunderstorm Wind, El Paso

When
July 15, 3:40 PM MST
Where
El Paso County, 3.4 mi SW of Yoder
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
38.800, -104.270

Thunderstorm Wind, Pueblo

When
July 15, 4:46 PM MST
Where
Pueblo County, 0.69 mi N of Pueblo
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
38.270, -104.610

Thunderstorm Wind, Pueblo

When
July 15, 4:53 PM MST
Where
Pueblo County, 0.69 mi N of Pueblo
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
38.270, -104.610

Tornado, Kiowa

When
July 15, 6:23 PM MST to 6:25 PM MST
Where
Kiowa County, 9.24 mi SSE of Eads to 9.98 mi SSE of Eads
Rating
EF0
Path length
0.74 mi
Path width
75 yd
Reported by
Storm Chaser
Coordinates
38.350, -102.740

A tornado occurred over open country...causing no damage.

Hail, Kiowa

When
July 15, 6:29 PM MST to 6:34 PM MST
Where
Kiowa County, 9 mi N of Brandon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.580, -102.440

Thunderstorm Wind, Prowers

When
July 15, 6:40 PM MST
Where
Prowers County, 5.62 mi NE of Wiley
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
38.210, -102.650

Thunderstorm winds knocked down power poles to the east...1/4 mile south of the intersection of County Roads SS and 7.

Tornado, Prowers

When
July 15, 6:55 PM MST to 6:56 PM MST
Where
Prowers County, 2.41 mi N of Lamar to 2.33 mi N of Lamar
Rating
EF0
Path length
0.09 mi
Path width
50 yd
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.115, -102.622

A brief tornado brought down a 200-foot tall radio tower on the KLMR property.

Thunderstorm Wind, Prowers

When
July 15, 6:57 PM MST
Where
Prowers County, Lamar
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
38.080, -102.620

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyThe tornado archive for Colorado, 2010Warnings in Colorado, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251183, 251182, 251184, 251185, 251186, 251188, 251189, 251190, 251194, 251187, 251197, 251851, 251192.